Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Plaquenil


  • Please log in to reply
8 replies to this topic

#1 kelowna52

kelowna52

    Silver Member

  • Members
  • PipPipPipPip
  • 242 posts
  • Location:Washington

Posted 08 March 2008 - 01:55 PM

Hello to all of you. I hope your all having a good day. I was on Plaquenil for 5 1/2 years and recently I stopped it because I didn't feel it was doing anything for me. I was started on a anti inflamatory for the body pain so I thought seeing as that seems to be working I didn't need the Plaquenil, but now I'm having second thoughts if I should have gone off it. Is this med for more than body pain?

Jackie S.

#2 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,890 posts

Posted 08 March 2008 - 03:06 PM

Oh Jackie,

I tried to reduce my dosage once and was ever so sorry. It also helps tremendously with fatigue. I know for me at least, I can't live without it.
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#3 Jordan's Mommy

Jordan's Mommy

    Senior Bronze Member

  • Members
  • PipPipPip
  • 70 posts

Posted 08 March 2008 - 04:48 PM

Hi Jackie,

My 7 year old has been on Plaquenil for 2 1/2 years now. She never complained of fatigue or pain before she started taking it, so I just figure she's on it to halt the progression of her linear scleroderma. Her rheumatologist did suggest taking her off of the Plaquenil at her last appointment in January, but I am terrified that she will regress OR progress in her illness. We are going to a scleroderma specialist in New York in 2 weeks (we are in southern California), and I plan on getting his opinion before we decide to take her off of it. I do know that other people on this site have not done so well when they went off of their Plaquenil, but we know this crazy illness affects everyone differently.

Good luck!

Jennifer

#4 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,890 posts

Posted 08 March 2008 - 04:55 PM

Thanks Jennifer for bringing up the most important thing Plaquenil can do, and that is slow or halt the disease process.
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#5 kelowna52

kelowna52

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 242 posts
  • Location:Washington

Posted 08 March 2008 - 05:56 PM

Oh my , I thought it was just for the body pain, I guess I had better get back on it then. I see my rheumatologist on the 25th of this month, so I guess I had better get back on it and check with him on my next appointment. Come to think of it I have been off of the Plaquenil for about 2 month's and actually it's been about the last month that I have really started to feel bad again. So who knows if that has anything to do with how I've been feeling. Thanks again for your support.

Jackie S.

#6 Margaret

Margaret

    Senior Gold Member

  • Members
  • PipPipPipPipPipPipPipPip
  • 997 posts
  • Location:Pennsylvania

Posted 09 March 2008 - 01:29 AM

Hi Jackie ,

Gareth hasn't even been on it a year yet, and I have talked to his rheumatologist about 'when do we taper it off' since he is doing so well now. She said that as long as he has no negative side affects, that we don't taper it off. It is something that he will always be on.....as long as it continues to work. Plaquenil 'jump starts the immmune system' I was told and he needs that boost.

Take care, Everyone.
Margaret

#7 kelowna52

kelowna52

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 242 posts
  • Location:Washington

Posted 09 March 2008 - 04:21 AM

Thank you Margaret, that's good to know. I decided to start taking my Plaquenil again, better safe than sorry. Thanks again for the heads up.

Jackie S.

#8 isobelle44

isobelle44

    Senior Bronze Member

  • Members
  • PipPipPip
  • 45 posts

Posted 10 March 2008 - 01:44 AM

My Doctor wants to put me on plaquenil, what are the side effects and have any of you experienced any? Thanks

#9 Michelle2

Michelle2

    Silver Member

  • Members
  • PipPipPipPip
  • 160 posts
  • Location:San Diego, Ca

Posted 11 March 2008 - 03:58 AM

Hello there~

I've been on Plaquenil for about a year now. I haven't noticed any side effect but I was told to make sure that I get an eye exam every year. I have my yearly eye exam at the end of the month. I really haven't noticed anything different with my vision.
Take care and stay warm,

Michelle